Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2019, 5:43 AM CDT for Gentry County, Nodaway County, Worth County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 5:43 AM CDT (10:43 UTC)
- Expired
- May 24, 2019, 6:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 4:40 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
071 WUUS53 KEAX 241043 SVREAX MOC075-147-227-241115- /O.NEW.KEAX.SV.W.0073.190524T1043Z-190524T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Kansas City/Pleasant Hill MO 543 AM CDT Fri May 24 2019 The National Weather Service in Pleasant Hill has issued a * Severe Thunderstorm Warning for... Worth County in northwestern Missouri... Northern Gentry County in northwestern Missouri... Eastern Nodaway County in northwestern Missouri... * Until 615 AM CDT. * At 542 AM CDT, a severe thunderstorm was located near Ravenwood, or 11 miles northeast of Maryville, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Albany, Stanberry, Grant City, Hopkins, Ravenwood, Irena, Barnard, Conception Junction, Sheridan, Parnell, Guilford, Clyde, Gentry, Arkoe, Worth, Allendale, Denver and Conception. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4057 9423 4024 9422 4014 9485 4057 9481 TIME...MOT...LOC 1042Z 236DEG 46KT 4045 9469 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
144
WWUS53 KEAX 241113
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
613 AM CDT Fri May 24 2019
MOC075-147-227-241122-
/O.EXP.KEAX.SV.W.0073.000000T0000Z-190524T1115Z/
Worth MO-Gentry MO-Nodaway MO-
613 AM CDT Fri May 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR WORTH...NORTHERN GENTRY AND
EASTERN NODAWAY COUNTIES WILL EXPIRE AT 615 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
north central and northwestern Missouri.
LAT...LON 4057 9423 4024 9422 4014 9485 4057 9481
TIME...MOT...LOC 1112Z 236DEG 46KT 4063 9434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:48 AM CDT, 55 minutes earlier.
Area forecast discussion, May 24, 4:48 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
448 AM CDT Fri May 24 2019
.Mesoscale Discussion...
Issued at 440 AM CDT FRI MAY 24 2019
Upstream convection across northeast Kansas is currently
advecting into a favorable bulk shear environment of 50 to 60
knots, capable of strengthening storms through early Friday
morning across northeast Kansas and northwest Missouri.
Additionally, 0-3 km storm relative helicity averages near 500
m2/s2 may support potential tornadoes within the strongest
storms. Strong to damaging winds are possible across northeast
Kansas to north central Missouri as the line of storms quickly
push eastward through the early to mid morning hours.
&&
.Discussion...
Issued at 336 AM CDT FRI MAY 24 2019
A line of storms stretched across south central Kansas to
southeast Nebraska will continue to drift northeast with time
early Friday morning. Main steering flow aloft and a northward
moving synoptic boundary draped over northern Missouri should keep
most of this activity across far northwest Missouri this morning,
initially. As the morning progresses, however, a southwesterly to
northeasterly oriented low-level jet will veer with time and any
cold pool propagation from ongoing convection to the northwest
will eventually bring the line of storms to the south through mid
Friday morning into the afternoon. The initial concern will
continue to be with the potential for flash flooding across
northwest Missouri Friday morning. Anomalously high PWAT values on
the order of 1.5" to 1.75" are expected today into Saturday as a
surge of Gulf moisture continues to advect northward with time. A
break in activity is expected by the late morning and early
afternoon as the upstream line of storms weakens with time. The
overall synoptic boundary and any lingering outflow boundaries
will serve as the focus for renewed convection this afternoon,
persisting into the overnight. Though the exact placement of the
primary axis for storm development depends on ongoing convection
across central Kansas, the extent of the low-level jet veering,
and the placement of the warm front, generally thinking that
storms will form along an axis from eastern Kansas to northeast
Missouri. Storms should quickly form a line and undergo little to
no eastward movement as the mid/upper level ridge across the
southeastern CONUS retrogrades into the evening. Have issued a
Flash Flood Watch through Saturday morning within this area given
sensitive antecedent conditions and resulting low flash flood
guidance, and where forecast rainfall amounts range from 1.5" to
2.25", with locally higher amounts possible. Additionally, dew
point values will increase into the lower 70s by the afternoon,
with SBCAPE values expected over 2500 J/kg and deep layer shear
averaging between 30 to 40 kts. All combined, this will present
the potential for severe weather this afternoon and evening with
the primary hazards being large hail and strong to damaging winds,
with an isolated tornado risk also possible.
While the severe threat will wane as the evening progresses, the
potential for flash flooding will increase during the evening and
overnight hours. All said, particularly with this occurring on a
Friday evening and night, drivers will need to exercise caution
should roadways become flooded.
The local area will remain well within the warm sector until the
upcoming mid-week, which will help to maintain additional storm
chances through the weekend and early work week as a subsequent
upper level trough advances over the west coast by the late
weekend. Additional flooding hazards are likely beyond the
current Flash Flood Watch, which will need to be addressed during
subsequent forecasts. River flooding concerns will also persist
well into next week as the active pattern resumes.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1211 AM CDT FRI MAY 24 2019
The warm front has lifted to the vicinity of the terminals.
Thunderstorms are developing along and north of the front from
northwestern MO through southwestern KS. These storms are
generally moving to the northeast. The overall area of storms
should eventually shift south and start to impact the terminals
later tonight. Then through the day tomorrow, there is a good
chance the showers with embedded thunderstorms. It's actually hard
to find a period of time when there isn't some chance for
precipitation. Ceilings and visibility may drop to low MVFR or IFR
through the rounds of precipitation.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-102.
Flash Flood Watch from 10 AM CDT this morning through Saturday
morning for KSZ103>105.
MO...Flash Flood Watch through Saturday morning for MOZ001-002-011-
012-020.
Flash Flood Watch from 10 AM CDT this morning through Saturday
morning for MOZ003>008-013>017-021>024-028>030-037.
&&
Mesoscale...Welsh
Discussion...Welsh
Aviation...CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:26 AM CDT | Areal Flood Warning | EAX | Atchison | 3 hr |
| May 24, 4:38 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 52 min |
| May 24, 4:53 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 37 min |
| May 24, 5:05 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 40 min |
| May 24, 8:27 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 24, 8:27 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 24, 8:27 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| May 24, 8:33 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 54 hr |
| May 24, 8:33 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 68 hr |
| May 24, 8:33 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 44 hr |
| May 24, 10:20 AM CDT | River Flood Warning | EAX | Ray | 47 hr |
| May 24, 10:30 AM CDT | River Flood Warning | EAX | Clay, Jackson, Platte | 18 days |
| May 24, 6:12 PM CDT | Special Weather Statement | EAX | Macon | 48 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.